Alert archive / South Dakota / Frost Advisories in 2013
Frost Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at May 11, 2013, 3:59 AM CDT for 4 states. It took effect at May 12, 2013, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2013, 3:59 AM CDT (08:59 UTC)
- In effect from
- May 12, 2013, 3:00 AM CDT
- Expired
- May 12, 2013, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
All 21 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Plymouth County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hutchinson County, SD, Jerauld County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 56 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143 WWUS73 KFSD 110859 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 359 AM CDT SAT MAY 11 2013 IAZ001-002-012-MNZ071-072-080-089-097-098-SDZ038>040-053>056- 060>062-066-067-111700- /O.NEW.KFSD.FZ.W.0001.130512T0800Z-130512T1400Z/ LYON-OSCEOLA-SIOUX-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WORTHINGTON...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG 359 AM CDT SAT MAY 11 2013 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE UPPER 20S BY VERY EARLY SUNDAY MORNING...WITH WIDESPREAD FROST DEVELOPING ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ003-013-014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ052-058- 059-064-065-068>071-111700- /O.NEW.KFSD.FR.Y.0001.130512T0800Z-130512T1400Z/ DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- COTTONWOOD-JACKSON-DIXON-DAKOTA-JERAULD-AURORA-DAVISON-DOUGLAS- HUTCHINSON-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 359 AM CDT SAT MAY 11 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER 30S BY VERY EARLY SUNDAY MORNING...WITH AREAS OF FROST DEVELOPING ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
5 follow-up statements
970 WWUS73 KFSD 111527 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1027 AM CDT SAT MAY 11 2013 IAZ001-002-012-MNZ071-072-080-089-097-098-SDZ038>040-053>056- 060>062-066-067-112330- /O.CON.KFSD.FZ.W.0001.130512T0800Z-130512T1400Z/ LYON-OSCEOLA-SIOUX-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WORTHINGTON...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG 1027 AM CDT SAT MAY 11 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * WEATHER CONDITIONS...UNDER CLEAR SKIES AND LIGHT WINDS TEMPERATURES WILL DROP INTO THE UPPER 20S BY EARLY SUNDAY MORNING...WITH WIDESPREAD FROST DEVELOPING ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ003-013-014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ052-058- 059-064-065-068>071-112330- /O.CON.KFSD.FR.Y.0001.130512T0800Z-130512T1400Z/ DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- COTTONWOOD-JACKSON-DIXON-DAKOTA-JERAULD-AURORA-DAVISON-DOUGLAS- HUTCHINSON-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1027 AM CDT SAT MAY 11 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * WEATHER CONDITIONS...UNDER CLEAR SKIES AND LIGHT WINDS TEMPERATURES WILL DROP INTO THE LOWER 30S BY EARLY SUNDAY MORNING...WITH AREAS OF FROST DEVELOPING ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
529 WWUS73 KFSD 112105 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 405 PM CDT SAT MAY 11 2013 IAZ001-002-012-MNZ071-072-080-089-097-098-SDZ038>040-053>056- 060>062-066-067-120515- /O.CON.KFSD.FZ.W.0001.130512T0800Z-130512T1400Z/ LYON-OSCEOLA-SIOUX-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WORTHINGTON...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG 405 PM CDT SAT MAY 11 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * WEATHER CONDITIONS...UNDER CLEAR SKIES AND LIGHT WINDS TEMPERATURES WILL DROP INTO THE UPPER 20S BY EARLY SUNDAY MORNING...WITH WIDESPREAD FROST DEVELOPING ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ003-013-014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ052-058- 059-064-065-068>071-120515- /O.CON.KFSD.FR.Y.0001.130512T0800Z-130512T1400Z/ DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- COTTONWOOD-JACKSON-DIXON-DAKOTA-JERAULD-AURORA-DAVISON-DOUGLAS- HUTCHINSON-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 405 PM CDT SAT MAY 11 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * WEATHER CONDITIONS...UNDER CLEAR SKIES AND LIGHT WINDS TEMPERATURES WILL DROP INTO THE LOWER 30S BY EARLY SUNDAY MORNING...WITH AREAS OF FROST DEVELOPING ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
203 WWUS73 KFSD 120148 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 848 PM CDT SAT MAY 11 2013 IAZ001-002-012-MNZ071-072-080-089-097-098-SDZ038>040-053>056- 060>062-066-067-121000- /O.CON.KFSD.FZ.W.0001.130512T0800Z-130512T1400Z/ LYON-OSCEOLA-SIOUX-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WORTHINGTON...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG 848 PM CDT SAT MAY 11 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * WEATHER CONDITIONS...UNDER MAINLY CLEAR SKIES AND LIGHT WINDS TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S FOR A FEW HOURS VERY LATE TONIGHT AND EARLY SUNDAY MORNING. AREAS OF FROST WILL DEVELOP ACROSS THE AREA...BUT THE DRY AIR MASS SHOULD SOMEWHAT LIMIT THE OVERALL COVERAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ003-013-014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ052-058- 059-064-065-068>071-121000- /O.CON.KFSD.FR.Y.0001.130512T0800Z-130512T1400Z/ DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- COTTONWOOD-JACKSON-DIXON-DAKOTA-JERAULD-AURORA-DAVISON-DOUGLAS- HUTCHINSON-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 848 PM CDT SAT MAY 11 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * WEATHER CONDITIONS...UNDER MAINLY CLEAR SKIES AND LIGHT WINDS... TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S BY EARLY SUNDAY MORNING. PATCHY TO AREAS OF FROST WILL DEVELOP ACROSS THE AREA...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
971 WWUS73 KFSD 120838 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 338 AM CDT SUN MAY 12 2013 IAZ001-002-012-MNZ071-072-080-089-097-098-SDZ038>040-053>056- 060>062-066-067-121400- /O.CON.KFSD.FZ.W.0001.000000T0000Z-130512T1400Z/ LYON-OSCEOLA-SIOUX-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WORTHINGTON...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG 338 AM CDT SUN MAY 12 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WEATHER CONDITIONS...UNDER MAINLY CLEAR SKIES AND LIGHT WINDS TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S FOR A FEW HOURS EARLY THIS MORNING. AREAS OF FROST WILL DEVELOP ACROSS THE AREA...BUT THE DRY AIR MASS SHOULD SOMEWHAT LIMIT THE OVERALL COVERAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ003-013-014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ052-058- 059-064-065-068>071-121400- /O.CON.KFSD.FR.Y.0001.000000T0000Z-130512T1400Z/ DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- COTTONWOOD-JACKSON-DIXON-DAKOTA-JERAULD-AURORA-DAVISON-DOUGLAS- HUTCHINSON-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 338 AM CDT SUN MAY 12 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WEATHER CONDITIONS...UNDER MAINLY CLEAR SKIES AND LIGHT WINDS... TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S EARLY THIS MORNING. PATCHY TO AREAS OF FROST WILL DEVELOP ACROSS THE AREA...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
132 WWUS73 KFSD 121407 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 907 AM CDT SUN MAY 12 2013 .RAPID WARMING WILL CONTINUE TODAY WITH SUNNY SKIES. IAZ001-002-012-MNZ071-072-080-089-097-098-SDZ038>040-053>056- 060>062-066-067-121515- /O.EXP.KFSD.FZ.W.0001.000000T0000Z-130512T1400Z/ LYON-OSCEOLA-SIOUX-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WORTHINGTON...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG 907 AM CDT SUN MAY 12 2013 ...FREEZE WARNING HAS EXPIRED... SUNSHINE WILL CONTINUE THE RAPID DAYTIME HEATING. $$ IAZ003-013-014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ052-058- 059-064-065-068>071-121515- /O.EXP.KFSD.FR.Y.0001.000000T0000Z-130512T1400Z/ DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- COTTONWOOD-JACKSON-DIXON-DAKOTA-JERAULD-AURORA-DAVISON-DOUGLAS- HUTCHINSON-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 907 AM CDT SUN MAY 12 2013 ...FROST ADVISORY HAS EXPIRED... SUNSHINE WILL CONTINUE THE RAPID DAYTIME HEATING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at May 10, 10:36 PM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, May 10, 10:36 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1036 PM CDT FRI MAY 10 2013 .UPDATE... ISSUED AT 737 PM CDT FRI MAY 10 2013 STRONG COLD FRONT PUSHING INTO THE NORTHWEST CORNER OF THE CWA AS OF 00Z. SEVERAL FAIRLY MINOR CHANGES MADE TO SHORT TERM GRIDS... TO ACCELERATE THE BOUNDARY A BIT AND WITH IT THE POST FRONTAL PRECIP THREAT ENTRANCE AND EXIT TO AREA. AT MOST...A COUPLE HOURS THREAT AT ANY LOCATION WOULD SEEM TO BE IN ORDER. NEEDED TO ELEVATE COVERAGE WORDING SOMEWHAT AS WELL... AND IS PROBABLY MORE OF A VERY SHORT TERM LIKELY TO CATEGORICAL THREAT FOR SHOWERS... BUT WITH THE SOMEWHAT DRIER AIRMASS IN PLACE...CHOSE TO KEEP WORDING SCATTERED FOR THE TIME BEING. SHORT RANGE HRRR/RAP HAVE A FAIRLY GOOD HANDLE ON TIMING OF THE POST FRONTAL PRECIP THREAT... AND LARGELY BASED TIMING ON THESE OUTPUT. ENOUGH INSTABILITY TO MENTION AN ISOLATED THREAT FOR THUNDER...BUT SHOULD BE MOSTLY LIGHT SHOWERS WORKING THROUGH. STILL EXPECT AN HOUR OR TWO PERIOD BEHIND THE FRONT FOR WINDS TO GUST TO 30 TO 40 MPH FROM THE NORTHWEST... LIKELY STARTING TOWARD THE END OF THE PRECIPITATION BAND AS IT WORKS THROUGH. && .SHORT TERM...(TONIGHT AND SATURDAY) ISSUED AT 301 PM CDT FRI MAY 10 2013 COLD FRONT COMING THROUGH QUICKLY TONIGHT IS EXPECTED TO PRODUCE A NARROW BAND OF EXTRA STRONG WINDS...PERHAPS GUSTING TO 45 MPH...BUT WILL GO WITHOUT A WIND ADVISORY AND CONTINUE TO HANDLE WITH HWO AND POSSIBLY SPS FOR ITS SHORT DURATION AT ANY PLACE. NORTH/NORTHWEST WINDS WILL THEN SETTLE DOWN TO GARDEN VARIETY BREEZY TO WINDY. WITH PLENTY OF LIFT RIGHT ALONG FRONT BUT MARGINAL MOISTURE...CONTINUING THE CHANCE...AND ONLY CHANCE...OF THUNDERSTORMS SEEMS THE BEST WAY TO HANDLE THE THREAT. THIS THREAT WILL ALSO PROGRESS QUICKLY OVER THE AREA WITH AND JUST BEHIND THE FRONT. GUIDANCE LOWS AND WHAT WE HAVE BEEN GOING FOR LOOK GOOD WITH THE FRONT MOVING SO QUICKLY THAT THE COOLING WILL OVERTAKE A LITTLE BAND OF MIXING CAUSED WARMING IF IT OCCURS. CLOUDS WILL ALSO QUICKLY MOVE ACROSS THE AREA WITH DECENT CLEARING EVEN SOUTHEAST BY DAYBREAK. THE COOLER DRY AIR AND SUBSIDENCE AHEAD OF APPROACHING HIGH SHOULD MAKE SATURDAY PRETTY SUNNY. JUST EXPECT A FEW CU IN THE EAST DUE TO THE STRONG HEATING. THE COOLER TEMPERATURES STILL SEEM TARGETED AT 50S TO LOWER 60S. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 301 PM CDT FRI MAY 10 2013 SATURDAY NIGHT STILL LOOKS LIKE A NEAR PERFECT RADIATIONAL COOLING NIGHT...ESPECIALLY FOR LOCATIONS WEST OF THE BUFFALO RIDGE. NOT ISSUING ANY HEADLINES JUST YET BUT EXPECTING LOWS FROM THE UPPER 20S TO THE LOWER 30S SO A GOOD CHANCE FOR FROST. THIS WILL LEAD INTO A VERY NICE SUNDAY WITH COOL CONDITIONS TO START BUT WITHOUT MUCH WIND AND A GOOD AMOUNT OF SUNSHINE HIGH TEMPERATURES IN THE 60S WILL FEEL PRETTY NICE...VERY SIMILAR TO TODAY. SUNDAY NIGHT INTO MONDAY WILL SEE WARM AIR SURGE INTO THE REGION AS STRONG RIDGING ALOFT BUILDS ACROSS THE AREA. A SOUTHERLY WIND WILL INCREASE ON SUNDAY NIGHT KEEPING LOWS MAINLY IN THE 40S...POSSIBLY SOME LOWER 50S IN CENTRAL SOUTH DAKOTA. THE WARM AIR WILL SPREAD ACROSS THE CWA THROUGH THE DAY MONDAY WITH TEMPERATURES CLIMBING INTO THE 90S WEST OF THE JAMES RIVER VALLEY. HIGHS WILL MAINLY BE IN THE 70S IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA. A MILD WEEK AHEAD STARTING OFF VERY WARM THEN MODERATING BACK TO JUST A BIT ABOVE NORMAL THE REST OF THE WEEK. TUESDAY LOOKS VERY HOT WITH STRONG ZONAL FLOW ALOFT AND A SOUTHWEST COMPONENT TO THE WIND IN THE LOWER LEVELS. WITH SOMEWHERE FROM ABOUT +26 TO +30 AT 925MB AND +22 TO +24 AT 850MB THERE IS A VERY GOOD CHANCE FOR MOST LOCATIONS TO REACH 90 DEGREES. THE ECMWF 850MB PLUMES ALSO STRONGLY SUGGEST NEAR RECORD TO 90TH PERCENTILE 850MB TEMPERATURES SO IF THE TIMING OF THE FRONT THAT IS COMING DOWN IS JUST RIGHT A COUPLE OF RECORD HIGHS WILL BE POSSIBLE. WITH A LOT OF HEAT AND AN INCOMING FRONT THERE WILL BE A CHANCE OF THUNDERSTORMS BUT WITH ONLY SPARSE MOISTURE AVAILABLE AND MARGINAL CONVERGENCE IN THE LOWER LEVELS THE CHANCES WILL BE PRETTY SLIM. IF SOMETHING COULD DEVELOP SOME STRONG WIND GUSTS WOULD BE THE LIKELY SEVERE WEATHER CULPRIT. WEDNESDAY AND THURSDAY ARE FAIRLY AGREEABLE AMONGST THE MODELS WITH MUCH MORE DIVERGENCE SHOWING UP FRIDAY AS THE GFS BUILDS A RIDGE OVER THE ROCKIES WHILE THE ECMWF BUILDS A RIDGE OVER THE ROCKIES. THE BIGGEST DIFFERENCE WOULD BE THE CHANCE FOR PRECIPITATION AND AT THIS TIME UNFORTUNATELY NO REAL PREFERENCE ALTHOUGH THE ECMWF DOES MATCH A LITTLE MORE CLOSELY TO THE GFS ENSEMBLE MEAN SO MAYBE LEAN A LITTLE MORE TOWARDS THE ECMWF. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1028 PM CDT FRI MAY 10 2013 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. A NARROW BAND OF LIGHT SHOWERS ACCOMPANYING THE COLD FRONTAL PASSAGE WILL TRACK SOUTHEAST THROUGH THE EASTERN FORECAST AREA THROUGH THE NEXT FEW HOURS. DRY AIR A THE LOSS OF DAYTIME HEATING WILL KEEP SHOWER IMPACT MINIMAL AS THIS ACTIVITY CONTINUES TO DISSIPATE INTO THE EARLY MORNING HOURS. WINDS WILL TURN NORTH RIGHT BEHIND THE FRONT BECOME QUITE BREEZY...ESPECIALLY ACROSS SOUTHWEST MINNESOTA AND ADJACENT COUNTIES WHERE GUSTS TO 30 KT WILL BE POSSIBLE FOR A FEW HOURS. WINDS WILL REMAIN RATHER BREEZY OVERNIGHT FROM THE NORTH NORTHWEST...BUT ARE EXPECTED TO INCREASE ONCE AGAIN TO 15 TO 30 KT LATE SATURDAY MORNING THROUGH MID EVENING. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && UPDATE...CHAPMAN SHORT TERM...WILLIAMS LONG TERM...08 AVIATION...
Hazardous weather outlook, May 10, 10:54 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1054 AM CDT FRI MAY 10 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1054 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A COLD FRONT WILL BRING ISOLATED TO SCATTERED THUNDERSTORMS TONIGHT. THE BEST CHANCE IS AFTER 7 PM NEAR HIGHWAY 14...CLOSER TO MIDNIGHT NEAR INTERSTATE 29 AND AFTER MIDNIGHT TO THE SOUTHEAST. SEVERE WEATHER IS NOT EXPECTED. WIND AND FOG... A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. THERE IS THE POTENTIAL FOR A BRIEF PERIOD OF 30 TO 45 MPH WIND GUSTS BEHIND THE FRONT. CURRENT INDICATIONS ARE THE MOST LIKELY ONSET OF THESE GUSTY WINDS WOULD BE AROUND 9 PM ALONG HIGHWAY 14...MIDNIGHT CLOSER TO INTERSTATE 29 AND 2 AM FROM SIOUX CITY TO STORM LAKE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:59 AM CDT | Freeze Warning | FSD | Lyon, Osceola, Sioux | 29 hr |
Nearby
Frost Advisories in South Dakota, 2013Frost Advisories in Iowa, 2013Frost Advisories in Nebraska, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.